Hello I just took cough syrup with codeine as prescribed
Patient :Hello. I just took cough syrup with codeine as prescribed for a respiratory infection. I was coughing terribly and could not sleep. I also had a headache and, without thinking, took ibuprofen too. Is this ok?
Welcome to Ask The Doctor.
We are here to help you on this medical health advice platform.
There is no interaction between Codeine and Ibuprofen, but both of these drugs should be taken only under guidance of the doctor. Codeine will help you only in case you have dry cough, otherwise it will not help. My advice for you is to get evaluated for the cause of this cough. Your doctor will evaluate you for any evidence of chest congestion like wheezes, and if found, he will treat you with bronchodilators like Salbutamol, Bromohexine. I would advise in such scenario to get a hemogram with ESR and Chest- Xray done. If the Chest Xray and these blood investigations show no sign of infection then, you would be treated for Bronchitis. Treatment constitutes anti allergic drugs like Levocetrzine and Montelukast and in severe cases inhalers containing like Salbutamol and Steriod inhaler like Budenoside.
In case, you have ongoing fever, you might also require antibiotics like Azithromycin or Amoxycillin as you might also be having infection.
I would advice you to do steam inhalation to get a better relief from cough and to take Paracetamol for headache, fever and body pains.
You don't need to worry for the combination you have taken as single doses are unlikely to harm you.
Share my opinion with your doctor before acting upon it.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.